Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Duluth, MN

August 1, 2012Iron County, Price County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Aug 1, 2012, 5:20 PM CDT for Iron County, Price County, Wisconsin. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 5:20 PM CDT (22:20 UTC)
Expired
Aug 1, 2012, 5:34 PM CDT
In force
14 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 191 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS53 KDLH 012220
SVRDLH
WIC051-099-012245-
/O.NEW.KDLH.SV.W.0142.120801T2220Z-120801T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
520 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IRON COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF TURTLE FLAMBEAU FLOWAGE...OR 19 MILES EAST OF PARK
  FALLS...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN PRICE AND SOUTHEASTERN IRON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4590 9025 4614 9013 4612 8992 4598 8992
      4597 8993 4597 9003 4582 9004
TIME...MOT...LOC 2221Z 291DEG 21KT 4599 9005
WIND...HAIL 60MPH 1.75IN

$$

DAP
1 follow-up statement
360 
WWUS53 KDLH 012234
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
534 PM CDT WED AUG 1 2012

WIC051-099-012244-
/O.CAN.KDLH.SV.W.0142.000000T0000Z-120801T2245Z/
PRICE WI-IRON WI-
534 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND
NORTHEASTERN PRICE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4590 9025 4614 9013 4612 8992 4598 8992
      4597 8993 4597 9003 4582 9004
TIME...MOT...LOC 2234Z 291DEG 21KT 4596 8995

$$

DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:19 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 1, 3:19 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 PM CDT WED AUG 1 2012

.DISCUSSION...
PRIMARY FORECAST CONCERNS ARE CHANCES FOR TSRA THIS LATE THIS
AFTERNOON INTO THIS EVENING AS THE COLD FRONT MOVES THROUGH THE
REMAINDER OF THE AREA... THEN CHANCES FOR MORE WIDESPREAD
SHRA/TSRA FRIDAY NIGHT INTO SATURDAY MORNING AS THE NEXT SHORTWAVE
AND COLD FRONT MOVE THROUGH THE AREA. LATEST WATER VAPOR IMAGERY
SHOWS THE SAME BASIC UPPER AIR PATTERN WE/VE SEEN FOR MUCH OF THE
SUMMER... WITH A BROAD UPPER RIDGE ENCOMPASSING MOST OF THE
CENTRAL CONUS. THE SHORTWAVE CURRENTLY RIDING ALONG THE
US/CANADIAN BORDER NEAR THE MONTANA/NORTH DAKOTA BORDER WILL
CONTINUE TO DRIVE EAST TONIGHT... HELPING TO FINALLY PUSH THE COLD
FRONT CURRENTLY OVER MINNESOTA EAST THROUGH THE REMAINDER OF THE
AREA. SPC MESOANALYSIS SHOWS GOOD INSTABILITY ALONG AHEAD OF THE
FRONT... WITH MLCAPE AOA 2500 J/KG. SOME INSTABILITY LAGS THE
SURFACE BOUNDARY AS WELL... WHICH IS HELPING TO KEEP ACTIVITY
GOING TO THE WEST... AND NECESSITATES LEAVING POPS IN THE FORECAST
ACROSS THE AREA THROUGH AT LEAST EARLY EVENING AS THE UPPER WAVE
MOVES TOWARD THE FORECAST AREA. WE SHOULD MANAGE TO CLEAR THE PCPN
OUT OF ALL BUT PERHAPS THE SOUTHEAST PORTION OF THE AREA OVERNIGHT
AS THE FRONT CONTINUES EAST AND A WEAK SURFACE RIDGE TRIES TO WORK
INTO THE AREA. THERE COULD BE SOME AREAS OF FOG LATE TONIGHT WITH
WINDS DYING AND CLOUD COVER DECREASING... BUT THAT WILL LIKELY DEPEND ON
ANY RE-WETTING OF THE GROUND WHICH CAN OCCUR WITH PCPN THROUGH
EARLY THIS EVENING... SO OPTED TO LEAVE IT OUT OF THE FORECAST FOR
NOW. IT SHOULD BE PARTLY CLOUDY AND DRY OVER MOST OF THE AREA ON
THURSDAY AS THE SURFACE HIGH DRIFTS ACROSS THE AREA. HOWEVER...
THE ARROWHEAD COULD SEE SOME AFTERNOON PCPN DEVELOP GIVEN BETTER
PROXIMITY TO THE MID-LEVEL COLD POOL MOVING NORTH AND NORTHEAST OF
THE AREA DURING THE DAY.

AFTER TOMORROW ATTENTION WILL TURN TOWARD THE SHORTWAVE CURRENTLY
DROPPING THROUGH BRITISH COLUMBIA. THIS WAVE IS EXPECTED TO
CONTINUE EAST-SOUTHEAST THROUGH THE NEXT FEW DAYS... WORKING INTO
THE HIGH PLAINS BY FRIDAY... THEN CONTINUING EAST ACROSS THE
FORECAST AREA SATURDAY INTO SUNDAY. DECENT RETURN FLOW AND WARM
ADVECTION IS EXPECTED AHEAD OF THIS FEATURE... AND THE NAM...
GFS... AND ECMWF ARE ARE IN REASONABLY AGREEMENT ON THE DEGREE OF
INSTABILITY AND FORCING ASSOCIATED WITH ITS PASSAGE. THERE ARE
STILL SOME TIMING DIFFERENCES... WHICH RESULT IN HAVING A LONGER
PERIOD BLANKETED WITH POPS THAN WILL LIKELY OCCUR... BUT AS THINGS
GET CLOSER IN TIME THOSE WILL BE REFINED AND LIKELY INCREASED FOR
THE FROPA AND SHORTWAVE ARRIVAL WHICH CURRENTLY LOOKS TO OCCUR
FRIDAY NIGHT INTO SATURDAY MORNING. INCLUDED CHANCE-LIKELY POPS
WITH THIS SYSTEM FRIDAY NIGHT INTO SATURDAY... THEN TAPERED THING
BACK SATURDAY NIGHT AS THE FRONT MOVES WELL TO THE EAST BUT
CYCLONIC BOUNDARY LAYER FLOW AND AND MID-UPPER COLD POOL LINGER
OVER THE AREA. IMPRESSIVE RIDGING LOOKS TO ARRIVE AND KEEP THINGS
BENIGN SUNDAY THROUGH MONDAY... WITH A SMALL CHANCE FOR SOME PCPN
MONDAY NIGHT AS A WEAK FRONTAL BOUNDARY DROPS SOUTH THROUGH THE
AREA. THE MAIN CHANCES LOOK TO BE OVER THE SOUTHERN PORTION OF THE
AREA WITH THAT FEATURE... SINCE IT APPEARS IT WILL TAKE A WHILE
FOR THINGS TO SATURATE IF THEY DO AT ALL GIVEN THE DRYNESS OF THE
ANTECEDENT AIRMASS. PCPN CHANCES SHOULD RETURN BY THE MIDDLE OF
THE WEEK AS WE GET ONTO THE BACKSIDE OF THE SURFACE HIGH AND A FEW
SHORTWAVES DROP SOUTHEAST INTO THE AREA ON THE PREVAILING
NORTHWEST FLOW.

&&

.AVIATION.../18Z TAF ISSUANCE/
/ISSUED 1259 CDT WED AUG 1 2012/
COLD FRONT WILL CONTINUE MOVING THROUGH THE AREA THIS AFTERNOON
INTO EARLY THIS EVENING. ABUNDANT INSTABILITY IS PRESENT
ALONG/AHEAD OF THE FRONT... HELPING TO PRODUCT THE CURRENT
SHRA/TSRA ACTIVITY... WHICH HAS MOVES OUT OF ALL BUT KHYR AS OF
17Z. WE COULD SEE A SECOND BATCH OF SHRA AND PERHAPS TSRA THIS
EVENING AS THE UPPER SHORTWAVE NEAR THE MONTANA/NORTH DAKOTA
BORDER WORKS INTO THE AREA. OTHERWISE... VFR CONDITIONS WILL
PREDOMINATE... WITH PERHAPS SOME RADIATION FOG ISSUES LATER
TONIGHT... ALTHOUGH IT/S TOO EARLY TO HAVE MUCH CONFIDENCE IN THAT
GIVEN CLOUD CONCERNS.

&&

.POINT TEMPS/POPS...
DLH  64  79  60  78 /  30  10  10  30
INL  60  79  60  78 /  20  10  20  50
BRD  63  84  62  84 /  20  10  10  50
HYR  64  82  60  82 /  40  10  10  20
ASX  66  77  61  78 /  30  10   0  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&
Hazardous weather outlook, Aug 1, 4:21 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
421 PM CDT WED AUG 1 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
421 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING ACROSS
THE NORTHLAND. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY
ACROSS NORTHWEST WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. THE MOST LIKELY
TIME FOR STRONG OR SEVERE STORMS WILL BE FRIDAY AFTERNOON INTO
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR
THIS EVENING.

LSZ121-140>148-021030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
421 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY OCCUR ACROSS PARTS OF WESTERN
LAKE SUPERIOR...WITH A FEW STRONG STORMS POSSIBLE...MAINLY ALONG
THE SOUTH SHORE. THE MAIN THREAT WILL BE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. THE MOST
LIKELY TIME FOR STRONG OR SEVERE STORMS WILL BE FRIDAY AFTERNOON
INTO FRIDAY EVENING.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Aug 1, 11:44 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1144 AM CDT WED AUG 1 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             ASHLAND                 46.58N 90.87W
08/01/2012  M0.88 INCH       ASHLAND            WI   TRAINED SPOTTER

&&

IRIS SYSTEM
Local storm report, Aug 1, 11:52 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1152 AM CDT WED AUG 1 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             ODANAH                  46.60N 90.68W
08/01/2012  U1.75 INCH       ASHLAND            WI   TRAINED SPOTTER

&&

IRIS SYSTEM
Special weather statement, Aug 1, 11:56 AM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1156 AM CDT WED AUG 1 2012

WIZ003-004-011800-
ASHLAND-IRON-
1156 AM CDT WED AUG 1 2012

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN ASHLAND AND IRON
COUNTIES THROUGH 1 PM CDT...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM OVER CENTRAL AND SOUTHERN ASHLAND
COUNTY...MOVING EAST AT 35 MPH. A SEVERE THUNDERSTORM WAS ALSO
LOCATED OVER NORTHERN ASHLAND COUNTY... MOVING INTO NORTHERN IRON
COUNTY... WHERE A SEVERE THUNDERSTORM WARNING IS IN EFFECT THROUGH
1215 PM CDT.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THE STORMS IN SOUTHERN ASHLAND
AND IRON COUNTIES.

LOCATIONS IMPACTED INCLUDE...
  MORSE...              GLIDDEN...            UPSON...
  IRON BELT...          PENCE...              MONTREAL...
  GILE...               VAN BUSKIRK...        MERCER...
  MANITOWISH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Aug 1, 2:06 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
ISSUED BY NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT WED AUG 1 2012

WIZ009-011930-
PRICE-
206 PM CDT WED AUG 1 2012

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST PRICE COUNTY...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL PRICE COUNTY...MOVING
SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SPIRIT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Aug 1, 3:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
359 PM CDT WED AUG 1 2012

WIZ002>004-008-009-012130-
ASHLAND-BAYFIELD-IRON-PRICE-SAWYER-
359 PM CDT WED AUG 1 2012

...STRONG THUNDERSTORMS OVER SOUTHERN ASHLAND COUNTY...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER SOUTHERN ASHLAND COUNTY...AND
EXTREME SOUTHEAST BAYFIELD COUNTY. THE STRONGEST STORM WAS LOCATED 8
MILES WEST OF GLIDDEN. THE STORMS WERE MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  GLIDDEN...            BUTTERNUT...          PARK FALLS...
  FIFIELD...            TURTLE FLAMBEAU FLOWAGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4613 9016 4579 9029 4604 9108 4622 9096

MELDE
Special weather statement, Aug 1, 5:07 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
507 PM CDT WED AUG 1 2012

WIZ003-004-009-012230-
ASHLAND-IRON-PRICE-
507 PM CDT WED AUG 1 2012

...STRONG STORMS IN NORTHERN WISCONSIN...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF TURTLE FLAMBEAU FLOWAGE...MOVING
EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  MANITOWISH BY 515 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4587 9044 4613 9025 4615 8992 4598 8992
      4597 8993 4597 9003 4565 9004

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:49 AM CDTSevere Thunderstorm WarningDLHAshland, Iron26 min
Aug 1, 12:16 PM CDTSevere Thunderstorm WarningDLHAshland, Iron44 min
Aug 1, 2:10 PM CDTSevere Thunderstorm WarningDLHPrice20 min
Aug 1, 3:59 PM CDTSpecial Weather StatementDLHPrice31 min
Aug 1, 4:13 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price48 min
Aug 1, 5:07 PM CDTSpecial Weather StatementDLHPrice23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.